MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR POLARSHEATH; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR POLARSHEATH; CATHETER, SEPTOSTOMY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atrial fibrillation ablation (a fib) procedure, a versacross connect access solution kit was selected for use.The case proceeded as usual; a radiofrequency (rf) ablation was used to touch up the right superior pulmonary vein.After about an hour of ablating, when the polarx cryoballoon and polarmap were withdrawn from the left atrium to the right atrium, the physician noticed a pericardial effusion due to a perforation via a non-boston scientific ice catheter.The effusion was posterior to left ventricle (lv) the patient was monitored for 20 minutes, and effusion did not grow.The appearance of the pe was significantly larger and more noticeable after the procedure.No difficulties or complications noted during the procedure.The perforation was only noticed at the very end of the case, but the physician believes it had already closed off because the effusion did not get any bigger at the end of the procedure.The transseptal was completed prior to significant pe and radio frequency was only applied once.No reason to believe that the versacross wire malfunctioned during the procedure, and no other issues were noted.The patient did not have a prior history of tsp.13,000 units of heparin was given at 8:19 and the tsp was done at 8:27 (act was 293 at 8:43).5000 units of heparin was given at 8:43 (atc was 405 at 9:07).A pericardiocentesis was not required and the procedure was completed.The patient fully recovered and was not admitted to hospital beyond standard of care.The device is not expected to be returned for analysis (disposed).In the physician's opinion, the versacross devices did not cause or contribute to the patient complication.The effusion did not grow while we watched it for the last 20 minutes of the procedure.It also became smaller and started to clot very quickly after protamine was administered.The physician believes that the perforation must have been very small.He believes it could have been the rv diagnostic catheter that was placed into the superior vena cava (svc) for phrenic nerve pacing.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR POLARSHEATH
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18081376
Report Number2124215-2023-61034
Device Sequence Number7823531
Product Code DXF
UDI-Device Identifier00685447019008
UDI-Public00685447019008
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown